J Korean Ophthalmol Soc.  2015 Jul;56(7):1122-1126. 10.3341/jkos.2015.56.7.1122.

Uveitis in Both Eyes Associated with Sweet's Syndrome

Affiliations
  • 1Department of Ophthalmology, Wonkwang University Hospital, Wonkwang University School of Medicine, Iksan, Korea. cuchoi77@hanmail.net

Abstract

PURPOSE
To report a case of uveitis in both eyes caused by Sweet's syndrome. CASE SUMMARY: A 66-year-old male presented with decreased visual acuity in his left eye. Three years prior he was diagnosed with Sweet's syndrome, with symptoms such as chill, fever and, maculopapular rash on the chest. At initial physical examination, he had 3 or 4+ inflammatory cells and flare in the anterior chambers of both eyes, as well as hypopyon in his left eye. Under the suspicion of uveitis caused by Sweet's syndrome, he was rescribed an IV steroid injection and topical steroid agent. Three days later, his visual acuity improved to 0.3 in the right eye and 0.2 in the left eye. Hypopyon in the left eye disappeared and inflammatory cells decreased to 1~2+. He showed signs of recurrence in both eyes after 5 months and was treated with posterior subtenon triamcinolone injection in each eye. The patient showed no signs of recurrence for 10 months after injection.
CONCLUSIONS
We report a case of uveitis caused by Sweet's syndrome treated with a steroid agent resulting in good prognosis. To the best of our knowledge, this is first case of uveitis caused by Sweet's syndrome reported in Korea.

Keyword

Subtenon triamcinolone injection; Sweet's syndrome; Uveitis

MeSH Terms

Aged
Anterior Chamber
Exanthema
Fever
Humans
Korea
Male
Physical Examination
Prognosis
Recurrence
Sweet Syndrome*
Thorax
Triamcinolone
Uveitis*
Visual Acuity
Triamcinolone
Full Text Links
  • JKOS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error